Sleepless
Take This Life  

Go Back   Take This Life > Challenges > Mental and Physical Health > Anxiety


Sleepless

This is a discussion on Sleepless within the Anxiety forums, part of the Mental and Physical Health category; This sounds so dumb and I'm embarrassed talking about it, but I don't know what to do. For probably the ...

join us
Reply
 
LinkBack Thread Tools
Old 11-26-17, 02:27 AM   #1
New Member
 
Join Date: Jul 2017
Posts: 4
Default Sleepless

This sounds so dumb and I'm embarrassed talking about it, but I don't know what to do. For probably the last 8 years, I've been taking otc sleeping pills in excessive amounts every single night. I believe it started as an escape from the problems in my life. I hated the process of falling asleep because it left me alone with my thoughts, so the sleeping pills made me not have to deal with them. Years later I've upped the dose to 20 diphenhydramine hcl gel caps, which is 1000 mg. It's been so long that I've conditioned my brain to pair taking them with reducing anxiety. So now if I try to take a smaller amount or not any at all, I get extremely anxious feeling that I need them. More recently, I feel like my vision gets blurry but the next morning it goes back to normal. I'm worried that if I continue, I might wake up with my vision still being blurry. I'm very upset with myself and the few attempts that I've tried to take less, I cave in within like 5 minutes. I just don't know what to do and I was hoping to hear anyone going through the same thing, especially if they were successful in overcoming it.
eric lost is offline   Reply With Quote
Old 11-28-17, 03:23 PM   #2
Member
 
Join Date: Mar 2017
Location: UK
Posts: 375
My Mood:
Default

Don't be embarrassed about it, be worried about it as I think you may be addicted to the sleeping pills. I am really not a medical expert but I read somewhere that overdosing medication can cause liver and kidney failure. Symptoms are excessive sweating as problems with vision. Go and see a doctor straight away. Eric, this sounds very serious and it probably is.
__________________
... for the dead travel fast.
Enddays is offline   Reply With Quote
Old 11-28-17, 07:34 PM   #3
TTL Bronze Member
 
Join Date: Jun 2008
Posts: 6,959
My Mood:
Default

I agree with enddays, seek medical help today, maybe AA meeting
surfcaster is offline   Reply With Quote
Old 11-29-17, 02:11 PM   #4
Junior Member
 
Join Date: Aug 2016
Location: usa
Posts: 157
My Mood:
Default

Benadryl/diphenhydramine in that amount can easily cause seizures. See a doctor to get off it today. Or if you can't get to a doctor, find a meeting for either AA or NA that you can attend today.

This is a drug that is often used for the feeling it gives, not simply for sleep. It's abused by lots of people, you won't be an oddball for admitting it.

Last edited by stirfry; 11-29-17 at 02:13 PM. Reason: posted too soon
stirfry is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 03:04 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2